MAUDE Adverse Event Report: LDR MÉDICAL IMPLANT MOBIC M ST 15X17 H5 US; MOBI-C CERVICAL DISC PROSTHESIS

LDR MÉDICAL IMPLANT MOBIC M ST 15X17 H5 US; MOBI-C CERVICAL DISC PROSTHESIS
Model Number N/A
Medical Device Problem Codes Misassembled (1398); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch is submitted to send the initial report and the result of the investigation of this complaint.Information received from reporter confirmed that prosthesis disassemble upon detaching from inserter.Scrub tech tried first to attach to inserter upside down.The review of traceability and review of the device history records did not reveal any non-conformances to specifications or deviations in procedures that might have contributed to the reported event.From the information provided, based on the product history records, the review of the case and the recurrence of this type of event for this product, the investigation found no evidence to indicate a device related issue.The root cause is related to a user error during insertion on inserter.As indicated into surgical technique : visual control of contact can be confirmed using the window on the implant inserter.The word up, indicating the top of the device, becomes completely visible when the correct position is obtained.If any further information is found which would change this evaluation, a reassessment will be performed.Product not returned.
 
Event or Problem Description
Mobi-c p&f us : disassembly prior insertion.It was reported by sales rep.That during a mobi-c surgery : the mobi-c implant became disassembled when scrub tech attempted to detach from the inserter and reattach in the proper orientation (with the word up in the window of the inserter).Prosthesis disassemble upon detaching from inserter.Scrub tech tried first to attach to inserter upside down.It was never placed in the patient.A new implant was selected and placed into patient without any problem.
 
Additional Manufacturer Narrative
The returned implant was examined.The components were confirmed to be detached from one another.The part was functionally tested.There was a gouge on the metal screw nut shaft that prevented reassembly, as the part no longer fit through the right peek jaw.Due to the fact that the product comes pre-assembled, it's reasonable to assume that this gouge was made after disassembly and was not the cause of the original disassembly.A probable cause of the retention feature failure can be attributed to the surgical tech over threading the inserter knob while initially loading the implant.This would cause premature opening of the peek cartridge and release of the implant.A review of the dhr did not find any issues which would have contributed to this event.The device's labeling provided instructions on attaching the assembled device to the inserter.
 
Event or Problem Description
It was reported that the implant disassembled when the scrub tech attempted to detach and reattach to the inserter.An alternate device was used to complete the case without reported patient harm.

Brand Name
IMPLANT MOBIC M ST 15X17 H5 US
Common Device Name
MOBI-C CERVICAL DISC PROSTHESIS
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine 10300
FR  10300
MDR Report Key8690656
Report Number3004788213-2019-00164
Device Sequence Number16638017
Product Code MJO
UDI-Device Identifier03662663000154
UDI-Public(01)03662663000154(17)230901(10)5321862
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberN/A
Device Catalogue NumberMB3575
Device Lot Number5321862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1